Georgia, 2007

Damaging Wind in Georgia, June 9, 2007

June 9, 2007 · NWS TAE · 1 event in 1 county or zone

A microburst from a thunderstorm produced a wind gust of 52 knots near Albany.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A microburst from a thunderstorm produced a wind gust of 52 knots near Albany.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 9, 2:34 PM EST, 3 hours 2 minutes earlier.

Area forecast discussion, Jun 9, 2:34 PM EST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
334 PM EDT SAT JUN 9 2007

.SYNOPSIS...
THE AFTERNOON REGIONAL SURFACE ANALYSIS SHOWS A LOW PRESSURE
TROUGH FROM COASTAL NC TO LA...AND A FAIRLY STEEP DEWPOINT
GRADIENT FROM OK TO WV. SCATTERED THUNDERSTORMS HAVE DEVELOPED
OVER SOUTHERN AL...SOUTHERN MS...AND THE WESTERN FL PANHANDLE
AHEAD OF THE TROUGH AXIS. LIKE YESTERDAY AT THIS TIME...THE CU
FIELD OVER OUR AREA IS SUPPRESSED AND TEMPERATURES ARE ABOVE
AVERAGE AND ALREADY IN THE MID 90S. VAPOR IMAGERY SHOWS A WEAK
UPPER LEVEL SHORT WAVE TROUGH PROPAGATING EASTWARD OVER NORTHERN AL
AND NORTH GA...WHICH MAY BE AIDING IN THE DEVELOPMENT OF THE
THUNDERSTORMS.

&&

.SHORT TERM...
(TONIGHT THROUGH TUESDAY) WE STILL EXPECT SCATTERED THUNDERSTORMS
TO DEVELOP ALONG THE SEA BREEZE FRONT IN FL EARLY THIS EVENING...AS
THE OPPOSING OFFSHORE FLOW PINS THE SEA BREEZE FRONT NEAR THE
COAST AND ENHANCES LOW LEVEL CONVERGENCE THERE. WE ALSO THINK
SCATTERED STORMS WILL AFFECT OUR SOUTHEAST AL AND SOUTHWEST GA
ZONES AS THEY DEVELOP AHEAD OF THE AFOREMENTIONED UPPER LEVEL
SHORT WAVE...AND OUTFLOW FROM THE ONGOING NEARBY STORMS TRIGGER
STORMS IN OUR AREA. AFTER THIS EVENING WE EXPECT A HOT AND DRY
SUNDAY AND MONDAY AS STRONG RIDGING DEVELOPS ALOFT...AND DRY
SINKING AIR SUPPRESSES THE DEVELOPMENT OF DEEP MOIST CONVECTION.
HIGH TEMPERATURES MAY APPROACH RECORD LEVELS...BUT THE RELATIVE
HUMIDITY WILL BE TOO LOW TO WORRY ABOUT HEAT INDEXES. AT LEAST
NIGHTTIME LOWS SHOULD BE A LITTLE COOLER THAN AVERAGE SUNDAY
NIGHT. ON TUESDAY THE MOS STILL HAVE THE POP AT OR BELOW 10
PERCENT...BUT WE RAISED IT TO 20 PERCENT AS WE ARE CONCERNED ABOUT
THE INCREASE IN DEEP LAYER MOISTURE AND AN APPROACHING UPPER
TROUGH.

.LONG TERM...
(TUESDAY THROUGH SATURDAY) TUESDAY THROUGH WEDNESDAY...GFS
INDICATES THAT THE UPPER RIDGE WILL SHIFT WESTWARD AS A WEAK SHORT
WAVE SLIDES SOUTHWARD ALONG THE EAST COAST. GIVEN THE DIFFERENCES
BETWEEN MODELS AND LOW CONFIDENCE IN THIS FEATURE WILL KEEP POPS
AT 20 PERCENT OVER THE EASTERN PORTIONS OF THE AREA THROUGH THIS
TIME PERIOD.

&&

.AVIATION...
EXPECT SCT CONVECTION TO IMPACT ALL TERMINALS THIS AFTERNOON AND
EVENING AND THEN BEGIN TO DIMINISH SHORTLY AFTER SUNSET. A MUCH
DRIER AIRMASS FILTERS INTO THE REGION OVERNIGHT WITH LIGHT
NORTHWEST FLOW WHICH SHOULD INHIBIT FOG DEVELOPMENT. DEEP LAYER OF
DRY AIR OVER THE AREA ON SUNDAY WILL SUPPRESS CONVECTION.

&&

.MARINE...
LOW WINDS AND SEAS WILL CONTINUE THROUGH THE FORESEEABLE FUTURE.

&&

.FIRE WEATHER...
THE 12 UTC MOS DEWPOINTS (BOTH MAV AND MET) CAME IN MUCH DRIER
THAN PREVIOUS RUNS...AND JUDGING FROM THE FORECAST SOUNDINGS THIS
LOOKS REASONABLE. WE NOW EXPECT TO REACH RED FLAG CRITERIA SUNDAY
AFTERNOON...AND POSSIBLE MONDAY AS WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  67  99  64  98  70 /  30   0   0   0  10
PANAMA CITY  74  94  72  93  76 /  30  10  10   0  10
DOTHAN       69  97  68  97  71 /  20   0   0   0  10
ALBANY       67  99  69  98  72 /  20   0   0   0  10
VALDOSTA     68  99  67  98  69 /  20   0   0   0  10
CROSS CITY   70  95  70  95  71 /  30  10  10  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...
     HOUSTON.

     RED FLAG WARNING FROM 1 PM TO 7 PM CDT SUNDAY FOR THE FOLLOWING
     ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...RED FLAG WARNING FROM 3 PM TO 8 PM EDT SUNDAY FOR THE FOLLOWING
     ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...
     CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
     GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
     MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
     THOMAS...TIFT...TURNER...WORTH.

FL...RED FLAG WARNING FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM
     CDT/ SUNDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
     DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
     WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
     GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
     WAKULLA...WASHINGTON.

GMZ750...NONE.
GMZ755...NONE.
GMZ770...NONE.
GMZ775...NONE.
&&

LONG TERM...GIBBS
AVIATION...BARRY
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Jun 9, 4:35 AM EST, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
535 AM EDT SAT JUN 9 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-091300-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
535 AM EDT SAT JUN 9 2007 /435 AM CDT SAT JUN 9 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

SUFFICIENT MOISTURE AND INSTABILITY REMAIN IN PLACE ACROSS
PORTIONS OF THE AREA TODAY TO GENERATE SCATTERED THUNDERSTORMS
THIS AFTERNOON. THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS TO
DEVELOP WILL BE OVER SOUTHWEST AND SOUTH-CENTRAL GEORGIA...THE
FLORIDA BIG BEND...AND THE EASTERN PANHANDLE. A FEW OF THE STORMS
MAY BE STRONG THIS AFTERNOON WITH SMALL HAIL...GUSTY WINDS...AND
FREQUENT CLOUD-TO-GROUND LIGHTNING. THESE SHOWERS WILL CONTINUE
INTO THE EARLY EVENING HOURS.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AT PANHANDLE AND
BIG BEND BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

GIBBS

In the hours before

Special weather statement, Jun 9, 3:33 PM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
433 PM EDT SAT JUN 9 2007

FLZ012-092130-
BAY-
333 PM CDT SAT JUN 9 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY COUNTY...

* UNTIL 430 PM CDT

AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SPRINGFIELD...OR NEAR CALLAWAY...MOVING
SOUTH AT 10 MPH.

THIS STORM WILL BE NEAR...
  SPRINGFIELD BY 340 PM CDT.
  CALLAWAY BY 345 PM CDT.
  TYNDALL AFB BY 405 PM CDT.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...HEAVY
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING OCCASIONAL CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

24-BLOCK
Special weather statement, Jun 9, 4:13 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
513 PM EDT SAT JUN 9 2007

GAZ122-092200-
RANDOLPH-
513 PM EDT SAT JUN 9 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR RANDOLPH COUNTY...

* UNTIL 600 PM EDT

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF CUTHBERT...MOVING SOUTH AT 15
MPH.

THIS STORM WILL BE NEAR...
  CUTHBERT BY 545 PM EDT.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...POSSIBLY
SMALL HAIL AND HEAVY DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF
STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING OCCASIONAL CLOUD
TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF
NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

24-BLOCK
Special weather statement, Jun 9, 4:37 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
537 PM EDT SAT JUN 9 2007

GAZ122-092215-
RANDOLPH-
537 PM EDT SAT JUN 9 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR RANDOLPH COUNTY...

* UNTIL 615 PM EDT

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES EAST OF CUTHBERT IS INCREASING IN STRENGTH AND
MOVING SOUTH AT 10 MPH.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT LIGHTNING. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

24-BLOCK
Special weather statement, Jun 9, 4:44 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
544 PM EDT SAT JUN 9 2007

ALZ067-092230-
HENRY-
444 PM CDT SAT JUN 9 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HENRY COUNTY...

* UNTIL 530 PM CDT

AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF ABBEVILLE...MOVING SOUTH AT
10 MPH.

THIS STORM WILL BE NEAR...
  6 MILES WEST OF ABBEVILLE BY 510 PM CDT.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...HEAVY
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING OCCASIONAL CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

24-BLOCK
Special weather statement, Jun 9, 4:56 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
556 PM EDT SAT JUN 9 2007

FLZ010-092245-
WASHINGTON-
456 PM CDT SAT JUN 9 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WASHINGTON COUNTY...

* UNTIL 545 PM CDT

AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF BONIFAY...MOVING SOUTH AT 10
MPH.

THIS STORM WILL BE NEAR...
  VERNON BY 530 PM CDT.

SMALL HAIL IS POSSIBLE WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...VERY
HEAVY DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND
LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

24-BLOCK
Special weather statement, Jun 9, 5:04 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
604 PM EDT SAT JUN 9 2007

GAZ124-126-092245-
LEE-TERRELL-
604 PM EDT SAT JUN 9 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEE AND TERRELL
COUNTIES...

* UNTIL 645 PM EDT

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SMITHVILLE...OR 10 MILES NORTHEAST OF
DAWSON...MOVING SOUTH AT 10 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

24-BLOCK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dougherty

When
June 9, 5:36 PM EST
Where
Dougherty County, (Aby)sw Georgia Regional Airport
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
31.530, -84.200

A wind gust of 60 mph was recorded at the Southwest Georgia Regional Airport.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37788.